Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 79, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 17, 2017, 8:05 PM CDT for 4 counties in Illinois; Clinton County, Jackson County, Iowa. It was in force for 55 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2017, 8:05 PM CDT (01:05 UTC)
- Expired
- May 17, 2017, 9:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Clinton County, IA, Jackson County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 66 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 8:10 PM CDT | TSTM WND GST 60 | Preston, IA | 50 TO 60 MPH SUSTAINED |
| May 17, 8:33 PM CDT | TSTM WND GST 60 | Wsw Warren, IL | WIND ESTIMATED 50-60 MPH |
| May 17, 8:50 PM CDT | TSTM WND GST 60 | Se Clinton, IA | 50 TO 60 MPH WIND. |
| May 17, 8:50 PM CDT | HAIL 0.75 | Se Clinton, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 3:44 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1161 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.2
The text
As transmitted.
907
WUUS53 KDVN 180105
SVRDVN
ILC015-085-177-195-IAC045-097-180200-
/O.NEW.KDVN.SV.W.0079.170518T0105Z-170518T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
805 PM CDT WED MAY 17 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Northern Whiteside County in northwestern Illinois...
Jo Daviess County in northwestern Illinois...
Carroll County in northwestern Illinois...
Stephenson County in northwestern Illinois...
Eastern Jackson County in east central Iowa...
Eastern Clinton County in east central Iowa...
* Until 900 PM CDT
* At 804 PM CDT, severe thunderstorms were located along a line
extending from Cuba City to Hanover to Green Island to near
McCausland, moving northeast at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Clinton, Freeport, Sterling, Rock Falls, Morrison, Galena, Mount
Carroll, DeWitt, Camanche, Fulton, Savanna, Lena, Bellevue,
Stockton, Lanark, Warren, Garden Plain, Milledgeville, Preston and
Fairhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across Jackson and Clinton county. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows! &&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and northeastern and east central Iowa.
LAT...LON 4250 8940 4220 8940 4220 8969 4193 8969
4193 8963 4177 8963 4176 9025 4178 9025
4176 9028 4176 9047 4177 9054 4176 9061
4221 9049 4238 9049 4238 9048 4239 9049
4251 9050
TIME...MOT...LOC 0104Z 219DEG 69KT 4262 9042 4227 9029 4213 9032 4179
9047
HAIL...<.75IN
WIND...70MPH
$$
ERVIN6 follow-up statements
126
WWUS53 KDVN 180116
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
816 PM CDT WED MAY 17 2017
ILC015-085-177-195-IAC045-097-180200-
/O.CON.KDVN.SV.W.0079.000000T0000Z-170518T0200Z/
Whiteside IL-Jo Daviess IL-Carroll IL-Stephenson IL-Jackson IA-
Clinton IA-
816 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN WHITESIDE...JO DAVIESS...CARROLL...STEPHENSON...EASTERN
JACKSON AND EASTERN CLINTON COUNTIES...
At 815 PM CDT, severe thunderstorms were located along a line
extending from near Belmont to near Schapville to near Massbach to
near Low Moor, moving northeast at 80 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Clinton, Freeport, Sterling, Rock Falls, Morrison, Galena, Mount
Carroll, DeWitt, Camanche, Fulton, Savanna, Lena, Bellevue, Stockton,
Lanark, Warren, Garden Plain, Milledgeville, Preston and Fairhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across Jo Davies and Jackson County. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and east central Iowa.
LAT...LON 4250 8940 4220 8940 4220 8969 4193 8969
4193 8963 4177 8963 4176 9025 4178 9025
4176 9028 4176 9047 4177 9054 4176 9061
4217 9050 4229 9045 4234 9040 4239 9039
4251 9050
TIME...MOT...LOC 0115Z 218DEG 69KT 4276 9027 4241 9014 4227 9017 4183
9041
HAIL...<.75IN
WIND...70MPH
$$
ERVIN841
WWUS53 KDVN 180120
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
820 PM CDT WED MAY 17 2017
ILC015-085-177-195-IAC045-097-180200-
/O.CON.KDVN.SV.W.0079.000000T0000Z-170518T0200Z/
Whiteside IL-Jo Daviess IL-Carroll IL-Stephenson IL-Jackson IA-
Clinton IA-
820 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN WHITESIDE...JO DAVIESS...CARROLL...STEPHENSON...EASTERN
JACKSON AND EASTERN CLINTON COUNTIES...
At 820 PM CDT, severe thunderstorms were located along a line
extending from near Darlington to Warren to near Massbach to near Low
Moor, moving northeast at 75 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Clinton, Freeport, Sterling, Rock Falls, Morrison, Mount Carroll,
DeWitt, Camanche, Fulton, Savanna, Lena, Bellevue, Stockton, Lanark,
Warren, Garden Plain, Milledgeville, Preston, Fairhaven and Albany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across Clinton through Jo Daviess county. SEEK SHELTER
NOW inside a sturdy structure and stay away from windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and east central Iowa.
LAT...LON 4250 8940 4220 8940 4220 8969 4193 8969
4193 8963 4177 8963 4176 9025 4178 9025
4176 9028 4176 9047 4177 9054 4176 9061
4208 9050 4229 9045 4234 9040 4239 9039
4250 9036
TIME...MOT...LOC 0120Z 221DEG 67KT 4262 9008 4247 9000 4220 9015 4177
9040
HAIL...<.75IN
WIND...70MPH
$$
ERVIN023
WWUS53 KDVN 180131
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
831 PM CDT WED MAY 17 2017
ILC015-085-177-195-IAC045-097-180200-
/O.CON.KDVN.SV.W.0079.000000T0000Z-170518T0200Z/
Whiteside IL-Jo Daviess IL-Carroll IL-Stephenson IL-Jackson IA-
Clinton IA-
831 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN WHITESIDE...JO DAVIESS...CARROLL...STEPHENSON...
SOUTHEASTERN JACKSON AND EASTERN CLINTON COUNTIES...
At 831 PM CDT, severe thunderstorms were located along a line
extending from near Blanchardville to near Argyle to near Mount
Carroll to Clinton, moving northeast at 75 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clinton, Freeport, Sterling, Rock Falls, Morrison, Mount Carroll,
Camanche, Fulton, Savanna, Lena, Stockton, Lanark, Warren, Garden
Plain, Milledgeville, Fairhaven, Albany, Hanover, Pearl City and
Elizabeth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and east central Iowa.
LAT...LON 4250 8940 4220 8940 4220 8969 4193 8969
4193 8963 4177 8963 4176 9025 4178 9025
4176 9028 4176 9047 4177 9054 4184 9047
4201 9036 4224 9034 4238 9028 4250 9023
TIME...MOT...LOC 0131Z 220DEG 63KT 4277 8991 4262 8983 4217 9003 4183
9025
HAIL...1.00IN
WIND...60MPH
$$
ERVIN947
WWUS53 KDVN 180142
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
842 PM CDT WED MAY 17 2017
ILC015-085-177-195-IAC045-097-180200-
/O.CON.KDVN.SV.W.0079.000000T0000Z-170518T0200Z/
Whiteside IL-Jo Daviess IL-Carroll IL-Stephenson IL-Jackson IA-
Clinton IA-
842 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN WHITESIDE...JO DAVIESS...CARROLL...STEPHENSON...
SOUTHEASTERN JACKSON AND EASTERN CLINTON COUNTIES...
At 842 PM CDT, severe thunderstorms were located along a line
extending from 7 miles west of Monroe to Winslow to near Mount
Carroll to East Clinton, moving northeast at 70 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clinton, Freeport, Sterling, Rock Falls, Morrison, Mount Carroll,
Camanche, Fulton, Savanna, Lena, Stockton, Lanark, Warren, Garden
Plain, Milledgeville, Fairhaven, Albany, Hanover, Pearl City and
Elizabeth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and east central Iowa.
LAT...LON 4250 8940 4220 8940 4220 8969 4193 8969
4193 8963 4177 8963 4176 9025 4178 9025
4176 9028 4176 9047 4177 9054 4184 9047
4201 9036 4224 9034 4238 9028 4250 9023
TIME...MOT...LOC 0142Z 228DEG 61KT 4262 8978 4247 8980 4213 8995 4183
9019
HAIL...1.00IN
WIND...60MPH
$$
ERVIN049
WWUS53 KDVN 180153
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
853 PM CDT WED MAY 17 2017
IAC097-180202-
/O.CAN.KDVN.SV.W.0079.000000T0000Z-170518T0200Z/
Jackson IA-
853 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and east central Iowa.
LAT...LON 4220 8940 4220 8969 4193 8969 4193 8963
4177 8963 4176 9025 4178 9025 4176 9030
4176 9041 4183 9038 4196 9024 4203 9021
4203 9016 4213 9018 4218 9016 4235 9003
4250 8996 4250 8940
TIME...MOT...LOC 0152Z 221DEG 58KT 4246 8971 4237 8975 4213 8995 4188
9019
$$
ILC015-085-177-195-IAC045-180200-
/O.CON.KDVN.SV.W.0079.000000T0000Z-170518T0200Z/
Whiteside IL-Jo Daviess IL-Carroll IL-Stephenson IL-Clinton IA-
853 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN WHITESIDE...EASTERN JO DAVIESS...CARROLL...STEPHENSON
AND EASTERN CLINTON COUNTIES...
At 852 PM CDT, severe thunderstorms were located along a line
extending from near Winslow to near Lena to near Mount Carroll to
Fulton, moving northeast at 65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clinton, Freeport, Sterling, Rock Falls, Morrison, Mount Carroll,
Camanche, Fulton, Savanna, Lena, Stockton, Lanark, Garden Plain,
Milledgeville, Fairhaven, Albany, Pearl City, Shannon, Cedarville and
Davis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and east central Iowa.
LAT...LON 4220 8940 4220 8969 4193 8969 4193 8963
4177 8963 4176 9025 4178 9025 4176 9030
4176 9041 4183 9038 4196 9024 4203 9021
4203 9016 4213 9018 4218 9016 4235 9003
4250 8996 4250 8940
TIME...MOT...LOC 0152Z 221DEG 58KT 4246 8971 4237 8975 4213 8995 4188
9019
HAIL...1.00IN
WIND...60MPH
$$
ERVIN032
WWUS53 KDVN 180202
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
902 PM CDT WED MAY 17 2017
IAC045-ILC015-085-177-195-180211-
/O.EXP.KDVN.SV.W.0079.000000T0000Z-170518T0200Z/
Whiteside IL-Jo Daviess IL-Carroll IL-Stephenson IL-Clinton IA-
902 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WHITESIDE...EASTERN
JO DAVIESS...CARROLL...STEPHENSON AND EASTERN CLINTON COUNTIES HAS
EXPIRED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been allowed to
expire. However small hail and gusty winds are still possible with
these thunderstorms.
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and east central Iowa.
Remember, a Severe Thunderstorm Warning still remains in effect for
much of Whiteside, Carroll, eastern Jo Daviess, and Stephenson
County.
LAT...LON 4220 8940 4220 8969 4193 8969 4193 8963
4177 8963 4176 9025 4178 9025 4176 9030
4176 9041 4183 9038 4196 9024 4203 9021
4203 9016 4213 9018 4218 9016 4235 9003
4250 8996 4250 8940
TIME...MOT...LOC 0201Z 219DEG 69KT 4259 8957 4250 8961 4226 8981 4201
9005
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:45 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 17, 6:45 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 645 PM CDT Wed May 17 2017 .UPDATE... Issued at 645 pm CDT Wed May 17 2017 A line of severe storms with confirmed wind gusts of 60 to 70 mph, heavy rainfall and hail is moving across eastern IA with embedded supercells possibly producing tornadoes, mainly south of I-80. Mesoanalysis indicates the tornado potential remains, especially along the southern portions of the line, over the next couple hours. A tornado watch remains in effect for most of the CWA until 11 pm. && .SYNOPSIS... Issued at 221 PM CDT Wed May 17 2017 Abbreviated early issuance AFD to get ready for convective event. Water vapor showing neg tilted upper wave on track acrs southeastern Neb. After potentail convective severe event this afternoon and evening, a reprieve with cooler conditions on Thu. Then the next main upstream large cut-off upper low will roll out to the upper Midwest for a wet end to the week and start to the weekend. Generally cooler Sunday into earlier next week, with another wave digging from the northwest for another precip event toward mid next week. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 221 PM CDT Wed May 17 2017 Will have to watch for isolated to sctrd elevated storms with hail potential ahead of the "main show" for the rest of the afternoon, but the main severe weather event currently gathering steam/"bubbling" in sfc pressure falls max over the MO RVR Valley. Strong wing of lift into current mesoanalysis-indicated already strongly sheared environment in place acrs the local area, supportive of enhanced severe weather risk acrs the area especially along and west of the MS RVR. Most of latest run HiRes/CAM's continue to suggest an arching wing or two of broken line of supercells, mixed with a few strong convective clusters, moving rapidly at 50-60 MPH in from the west- southwest mainly after 21z, with prime impact window from 5 PM to 8 or 9 PM CDT before the brunt of the activity blows eastward. Again speed of storms to complicate matters and increase danger aspect. Current CAPEs of 1000-1500 J/KG acrs the region may increase a bit more through early evening, while brunt of Cap/EML starts to migrate eastward. This should be adequate for such strong shear profiles to work with for all modes of severe weather, with tornadoes and large hail the prime threats. But lingering concern that limited CAPE for such strong shear profiles, may actually limit a higher end severe weather event such as if we had 3000+ CAPEs. The tornado threat may be limited to the initial incoming line as long as llvl winds have some type of southeasterly direction component, but then switch to more hail and damaging winds, as llvl ambient environmental winds go south-southwest making for a more uniform vertical profile, but still very high in speed shear. Some isolated to sctrd showers and storms may linger acrs the northern half of the CWA after the main line exits off to the east- northeast through midnight, but then mainly dry into Thu morning or just some wrap-around showers in the far north as upper level cyclone pivots acrs northern WI and induces wrap-around. Thu...after wrap around showers decrease in the north, this day mainly dry and cooler in between two upper cyclones, with varying amounts of cloud cover. LLVL baroclinicity aligns and tightens along and south of the DVN CWA into the evening, with northeast post- frontal boundary layer winds keeping temps in the 60s to low 70s acrs much of the area. ..12.. .LONG TERM...(Thursday Night through next Wednesday) ISSUED AT 221 PM CDT Wed May 17 2017 Active weather pattern to continue through the period with chances of rain and thunderstorms through the beginning of the weekend and then again midweek next week. Previously discussed issues with model inconsistency still remains with this package. This, along with the threat for severe weather today has led to heavy use of blended guidance for the long term. Overall agreement in the large scale pattern through the period means that the mesoscale details need to be worked out and thus lead to most of uncertainty throughout the period. Gibbs && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) ISSUED AT 645 PM CDT Wed May 17 2017 A line of severe thunderstorms with wind gusts to 55 kts moving across eastern Iowa will affect the terminals early this evening. Outside of the thunderstorms, strong south winds from 25 to 35 kts will shift to the southwest to west and diminish to less than 15 kts by midnight behind the associated passing front. Otherwise, conditions will be mainly VFR with a period of low confidence MVFR ceilings possible late tonight into early Thursday morning. Winds will become west and then northwest during the day Thursday as surface low pressure moves into the Great Lakes. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...Gibbs AVIATION...Sheets
Hazardous weather outlook, May 17, 3:02 AM CDT, 17 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 302 AM CDT Wed May 17 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-180815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 302 AM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Scattered thunderstorms are expected this morning. The main threats are lightning and hail to penny size. More widespread thunderstorms are expected this afternoon and evening. Fast-moving storms could produce damaging winds around 70 mph and tornadoes. A secondary threat is large hail. A south wind will gust around 40 mph this afternoon. Drivers of high profile vehicles should use caution. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There is a risk of thunderstorms late Thursday night through Saturday evening. It is too early to determine the severe weather risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected between 2 PM and 10 PM CDT today. RP Kinney/08
In the hours before
Local storm report, May 17, 7:47 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
747 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL SSE GRANDVIEW 41.28N 91.19W
05/17/2017 E1.75 INCH LOUISA IA TRAINED SPOTTER
0734 PM HEAVY RAIN MARENGO 41.80N 92.07W
05/17/2017 E1.10 INCH IOWA IA TRAINED SPOTTER
WATER STANDING IN THE STREETS
&&
TESLocal storm report, May 17, 7:52 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
752 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 1 N WALCOTT 41.61N 90.78W
05/17/2017 E0.50 INCH SCOTT IA TRAINED SPOTTER
PEA TO DIMES AT I-80 TRUCK STOP.
&&
GROSSLocal storm report, May 17, 7:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
754 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 1 N WALCOTT 41.61N 90.78W
05/17/2017 M1.00 INCH SCOTT IA TRAINED SPOTTER
AT I-80 TRUCK STOP.
&&
GROSSLocal storm report, May 17, 7:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
758 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND GST 1 W RYAN 42.35N 91.50W
05/17/2017 M89 MPH DELAWARE IA FIRE DEPT/RESCUE
&&
TESLocal storm report, May 17, 7:59 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
759 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL FRUITLAND 41.35N 91.13W
05/17/2017 M1.00 INCH MUSCATINE IA PUBLIC
PICTURE FROM TWITTER, TIME ESTIMATED.
&&
PETERSLocal storm report, May 17, 8:00 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
800 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND GST DONAHUE 41.69N 90.68W
05/17/2017 M60 MPH SCOTT IA TRAINED SPOTTER
VERY HEAVY RAIN FALLING.
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:00 PM CDT | Tornado Warning | DVN | Henderson, Mercer, Warren | 45 min |
| May 17, 7:14 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Mercer, Rock Island | 61 min |
| May 17, 7:30 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 45 min |
| May 17, 7:37 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer, Rock Island, Warren | 38 min |
| May 17, 8:05 PM CDT | Tornado Warning | DVN | Henry, Mercer, Rock Island | 40 min |
| May 17, 8:08 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer, Rock Island, Whiteside | 67 min |
| May 17, 8:46 PM CDT | Tornado Warning | DVN | Bureau, Henry, Whiteside | 23 min |
| May 17, 9:00 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Rock Island, Stephenson, Whiteside | 60 min |
| May 17, 9:38 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 52 min |
| May 17, 7:44 PM CDT | Tornado Warning | DVN | Clinton, Scott | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.